Rash from spironolactone

Discussion in 'Looking For Advice (my story)' started by Ally 74, Oct 1, 2009.

  1. Ally 74

    Ally 74 New Member

    Hi all,
    I was recently diagnosed with AGA through biopsy, previous bloodwork all came back normal including testosterone showing well in normal levels. What I was interested in knowing has any one experienced skin rashes from spironolactone. I started it 2 weeks ago, was taking 100mg, for about 9 days and felt good, no side effects. Thought it would be ok to try upping it to 200 mg, 100mg morning/100 mg night, even though my doctor recommended waiting a month. Just so stressed about the ever thinning hair that I didn't want to wait. Anyway after 2 days of the 200mg dosage I woke up with a hive like rash all over my torso that then spread across my limbs, the rash wasn't particularly itchy but was very florid. Stopped the medication and it is day 3 now and rash is slowly going but seem to have fluid, especially on knees which are sore and stiff, unusual for me.
    Was wondering if anyone else has experienced, not sure if it was definitely the meds or I coincidently picked up some kind of virus, saw my derm but they can't be sure, just said it's best to stop meds.
    I am stressed now, thinking there is nothing left but to wait till my hair thins out completely.